Duke Mathematical Journal

Complex tangents of real surfaces in complex surfaces

Franc Forstnerič

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 67, Number 2 (1992), 353-376.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077294407

Digital Object Identifier
doi:10.1215/S0012-7094-92-06713-5

Mathematical Reviews number (MathSciNet)
MR1177310

Zentralblatt MATH identifier
0761.53032

Subjects
Primary: 32F25
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Citation

Forstnerič, Franc. Complex tangents of real surfaces in complex surfaces. Duke Math. J. 67 (1992), no. 2, 353--376. doi:10.1215/S0012-7094-92-06713-5. https://projecteuclid.org/euclid.dmj/1077294407.


Export citation

References

  • [1] R. Abraham, Transversality in manifolds of mappings, Bull. Amer. Math. Soc. 69 (1963), 470–474.
  • [2] R. Abraham and J. Robbin, Transversal mappings and flows, An appendix by Al Kelley, W. A. Benjamin, Inc., New York-Amsterdam, 1967.
  • [3] L. V. Ahlfors and L. Sario, Riemann surfaces, Princeton Mathematical Series, No. 26, Princeton University Press, Princeton, N.J., 1960.
  • [4] A. Andreotti and T. Frankel, The Lefschetz theorem on hyperplane sections, Ann. of Math. (2) 69 (1959), 713–717.
  • [5] V. I. Arnold, On a characteristic class entering into conditions of quantization, Funkcional. Anal. i Priložen. 1 (1967), 1–14, in Russian.
  • [6] M. Audin, Fibrés normaux d'immersions en dimension double, points doubles d'immersions lagragiennes et plongements totalement réels, Comment. Math. Helv. 63 (1988), no. 4, 593–623.
  • [7] E. Bedford and B. Gaveau, Envelopes of holomorphy of certain $2$-spheres in ${\bf C}\sp{2}$, Amer. J. Math. 105 (1983), no. 4, 975–1009.
  • [8] E. Bedford and W. Klingenberg, On the envelope of holomorphy of a $2$-sphere in $\mathbf{C}^{2}$, preprint, 1989.
  • [9] E. Bishop, Differentiable manifolds in complex Euclidean space, Duke Math. J. 32 (1965), 1–21.
  • [10] S.-S. Chern and E. Spanier, A theorem on orientable surfaces in four-dimensional space, Comment. Math. Helv. 25 (1951), 205–209.
  • [11] T. Duchamp and F. Forstnerič, Intersections of totally real and holomorphic disks, preprint, 1991.
  • [12] Ya. Eliashberg, Filling by holomorphic discs and its applications, preprint, 1990.
  • [13] T. Fiedler, Totally real embeddings of the torus into ${\bf C}\sp 2$, Ann. Global Anal. Geom. 5 (1987), no. 2, 117–121.
  • [14] F. Forstenerič, Proper Holomorphic Mappings in Several Complex Variables, thesis, Univ. of Washington, Seattle, 1985.
  • [15] F. Forstnerič, On totally real embeddings into ${\bf C}\sp n$, Exposition. Math. 4 (1986), no. 3, 243–255.
  • [16] F. Forstnerič, Analytic disks with boundaries in a maximal real submanifold of ${\bf C}\sp 2$, Ann. Inst. Fourier (Grenoble) 37 (1987), no. 1, 1–44.
  • [17] F. Forstnerič, A totally real three-sphere in ${\bf C}\sp 3$ bounding a family of analytic disks, Proc. Amer. Math. Soc. 108 (1990), no. 4, 887–892.
  • [18] F. Forstnerič and E. L. Stout, A new class of polynomially convex sets, Ark. Mat. 29 (1991), no. 1, 51–62.
  • [19] A. B. Givental, Lagrangian imbeddings of surfaces and the open Whitney umbrella, Funktsional. Anal. i Prilozhen. 20 (1986), no. 3, 35–41, 96.
  • [20] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978.
  • [21] M. L. Gromov, Convex integration of differential relations. I, Izv. Akad. Nauk SSSR Ser. Mat. 37 (1973), 329–343, in English, Math. USSR-Izv., 7, (1973), 329–344.
  • [22] M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347.
  • [23] M. Gromov, Partial differential relations, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 9, Springer-Verlag, Berlin, 1986.
  • [24] V. M. Harlamov and Ya. Eliashberg, On the number of complex points of a real surface in a complex surface, Topology: Proceedings of the International Topological Conference Held in Leningrad, 1982, Lecture Notes in Math., vol. 1060, Springer-Verlag, Berlin, 1983, pp. 143–148.
  • [25] F. R. Harvey and R. O. Wells, Jr., Holomorphic approximation and hyperfunction theory on a $C\sp{1}$ totally real submanifold of a complex manifold, Math. Ann. 197 (1972), 287–318.
  • [26] L. Hörmander, An introduction to complex analysis in several variables, North-Holland Mathematical Library, vol. 7, North-Holland Publishing Co., Amsterdam, 1990.
  • [27] C. E. Kenig and S. M. Webster, The local hull of holomorphy of a surface in the space of two complex variables, Invent. Math. 67 (1982), no. 1, 1–21.
  • [28] J. A. Lees, On the classification of Lagrange immersions, Duke Math. J. 43 (1976), no. 2, 217–224.
  • [29] W. S. Massey, Proof of a conjecture of Whitney, Pacific J. Math. 31 (1969), 143–156.
  • [30] J. W. Milnor and James D. Stasheff, Characteristic classes, Princeton University Press, Princeton, N. J., 1974.
  • [31] W. Rudin, Totally real Klein bottles in ${\bf C}\sp{2}$, Proc. Amer. Math. Soc. 82 (1981), no. 4, 653–654.
  • [32] A. H. Wallace, Differential topology: first steps, W. A. Benjamin, Inc., Reading, Mass.-London-Amsterdam, 1968.
  • [33] S. M. Webster, Minimal surfaces in a Kähler surface, J. Differential Geom. 20 (1984), no. 2, 463–470.
  • [34] A. Weinstein, Lectures on Symplectic Manifolds, Reg. Conf. Ser. Math., no. 29, American Mathematical Society, Providence, R.I., 1977.
  • [35] R. O. Wells, Jr., Compact real submanifolds of a complex manifold with nondegenerate holomorphic tangent bundles, Math. Ann. 179 (1969), 123–129.
  • [36] H. Whitney, The self-intersections of a smooth $n$-manifold in $2n$-space, Ann. of Math. (2) 45 (1944), 220–246.
  • [37] F. Forstnerič, Intersections of analytic and smooth discs, preprint, 1991.
  • [38] F. W. Kamber and P. Tondeur, Characteristic invariants of foliated bundles, Manuscripta Math. 11 (1974), 51–89.